MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Rupture (2208)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amf4036c150tu, serial/lot #: (b)(4), ubd: 08-apr-2018, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a 80mm thoracic aortic aneurysm.Another valiant captiva stent graft was also implanted ten months later.It was reported that the patient presented emergently two years and eight months post the last implant with symptoms of a ruptured aneurysm.A ct was performed and showed an endoleak.It was reported that the physician believed this was a type iiia endoleak due to an inadequate overlap between graft pieces.This endoleak was treated and the patient was brought to or where another stent graft was implanted, this subsequently resolved the event.As per the physician the cause of the event was inadequate overlap between graft pieces.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported endoleak which may have contributed to the ruptured taa was confirmed; however, the exact cause/source of the endoleak could not be determined from the films returned.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy, and images during implant and at the intervention 10 months later were also not available.Lack of returned angiograms (including endoleak interrogation) also did not allow for a more comprehensive determination of the endoleak source/cause.While a type iiib fabric endoleak cannot be ruled out, this appears most likely to have been a type iiia junctional endoleak due to insufficient component overlap.The cause could not be determined.Since the amount of initial overlap is unknown it could not be determined if there was inadequate overlap at implant or if the overlap may have reduced during the implant duration; possibly due aneurysm morphology changes.A distal type ib endoleak was also seen which appears most likely to have been caused by disease progression; thoracic dilatation.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9606908
Report Number9612164-2020-00334
Device Sequence Number14122706
Product Code MIH
UDI-Device Identifier00643169346949
UDI-Public00643169346949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2017
Device Model NumberVAMF4040C150TU
Device Catalogue NumberVAMF4040C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/12/2020
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR